Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 2, 2017, 11:27 AM CST for 7 parishes in Louisiana. It was in force for 63 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2017, 11:27 AM CST (17:27 UTC)
- Expired
- Jan 2, 2017, 12:30 PM CST
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 96 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 11:30 AM CST | TSTM WND DMG | 3 Wsw Mamou, LA | EM REPORTS ROOOFS BLOWN OFF 3 HOUSES ON L D VERRETTE LN. |
| Jan 2, 11:30 AM CST | TSTM WND DMG | Lecompte, LA | E 911 SEVERAL HOMES DAMAGED IN LECOMPTE. POSSIBLE TORNADO. |
| Jan 2, 11:30 AM CST | TORNADO 0 | 3 Wsw Mamou, LA | A TORNADO BRIEFLY TOUCHED DOWN ON L D VERRETTE LANE...DAMAGING THREE HOMES.ALL THREE HAD ROOF DAMAGE...WITH PARTIAL METAL ROOFING MATERIAL REMOVED. PATH LENGTH WAS 0.5 MILES. PATH WIDTH WAS 25 YARDS. |
| Jan 2, 11:31 AM CST | TORNADO 1 | 5 Wnw Cheneyville, LA | A TORNADO TOUCHED DOWN ALONG LLOYDS BRIDGE ROAD...DAMAGING SEVERAL HOMES AND LARGE BARNS. DEBRIS WAS STREWN ACROSS ADJACENT FIELDS. PATH LENGTH WAS 1.4 MILES. PATH WIDTH WAS 100 YARDS. |
| Jan 2, 11:44 AM CST | TORNADO 1 | Bunkie, LA | A TORNADO FORMED OVER BUNKIE AND PRODUCED WIDESPREAD TREE DAMAGE...ESPECIALLY ON THE WESTERN SIDE OF TOWN. TWO HOMES WERE DESTROYED WHEN TREES FELL ON THEM. AT LEAST 70 BUILDINGS WERE DAMAGED OR DESTROYED. PATH LENGTH WAS 1.6 MILES. PATH WIDTH WAS 200 YARDS. |
| Jan 2, 11:45 AM CST | TSTM WND DMG | 1 N Ville Platte, LA | ROOF DAMAGE TO AND LARGE BRANCHES DOWN. |
| Jan 2, 11:45 AM CST | TSTM WND DMG | Bunkie, LA | EM REPORTS NUMEROUS TREES AND POWERPOLES DOWN. ONE HOUSE PHYSICALLY MOVED. |
| Jan 2, 11:47 AM CST | TORNADO 1 | Hessmer, LA | WIDESPREAD TREES WERE SNAPPED OR UPROOTED ACROSS THE HESSMER COMMUNITY. AT LEAST 30 BUILDINGS WERE DMAGED OR DESTROYED. NUMEROUS POWER LINES AND POLES WERE BLOWN DOWN ALONG MAJOR ROADS INCLUDING LA HWY 114 AND MAIN STREET. A MOVING TRUCK WAS TIPPED ON ITS SIDE |
| Jan 2, 11:48 AM CST | TSTM WND DMG | Hessmer, LA | SEMI TRUCK BLOWN OVER. NUMEROUS TREES AND POWER LINES DOWN VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
| Jan 2, 11:50 AM CST | TSTM WND DMG | Evergreen, LA | SOCIAL MEDIA PICTURES SHOW TREES AND POWER LINES DOWN AT HWY 361 AND 29. TIME ESTIMATED BY RADAR. |
| Jan 2, 11:51 AM CST | TSTM WND DMG | 3 N Richard, LA | TREE DOWN ACROSS CHARLENE HWY. |
| Jan 2, 11:51 AM CST | TORNADO 1 | Marksville, LA | A TORNADO TOUCHED DOWN NEAR THE AIRPORT WHERE ONE HANGAR AND TWO PLANES WERE DAMAGED. A WAL-MART STORE HAD SOME SKYLIGHTS SHATTERED AND PARTS OF THE ROOF WAS DAMAGED. NEIGHBORING STRIP MALL STORES HAD MINOR FACADE DAMAGE AND A PORTABLE FIREWORKS STAND WAS DEST |
| Jan 2, 11:53 AM CST | TSTM WND DMG | Marksville, LA | SEMI TRUCK TRAILER BLOWN ON SIDE. CONSIDERABLE DAMAGE AT WALMART PER SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
| Jan 2, 12:40 PM CST | TSTM WND DMG | Melville, LA | SEVERAL TREES WERE BLOWN DOWN AND METAL ROOFS WERE DAMAGED ON SEVERAL BUILDINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 6:12 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2537 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.0
The text
As transmitted.
390
WUUS54 KLCH 021727
SVRLCH
LAC001-003-009-039-053-079-097-021830-
/O.NEW.KLCH.SV.W.0009.170102T1727Z-170102T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
1127 AM CST MON JAN 2 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Southeastern Allen Parish in southwestern Louisiana...
Northeastern Jefferson Davis Parish in southwestern Louisiana...
Eastern Rapides Parish in central Louisiana...
Evangeline Parish in central Louisiana...
St. Landry Parish in central Louisiana...
Avoyelles Parish in central Louisiana...
Acadia Parish in southwestern Louisiana...
* Until 1230 PM CST
* At 1126 AM CST, severe thunderstorms were located along a line
extending from near Esler Regional Airport to Pine Island, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Alexandria, Opelousas, Crowley, Eunice, Jennings, Rayne, Ville
Platte, Marksville, Church Point, Bunkie, Mamou, Simmesport,
Basile, Iota, Elton, Leonville, Arnaudville, Melville, Moreauville
and Cheneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 200 PM CST for south central,
central and southwestern Louisiana.
LAT...LON 3147 9216 3133 9208 3132 9200 3122 9199
3123 9192 3127 9195 3130 9191 3120 9168
3105 9172 3098 9180 3086 9182 3067 9173
3039 9181 3042 9188 3041 9198 3037 9200
3038 9206 3012 9233 3027 9286 3145 9236
TIME...MOT...LOC 1726Z 282DEG 37KT 3144 9230 3033 9278
HAIL...<.75IN
WIND...60MPH
$$
Brazzell3 follow-up statements
538
WWUS54 KLCH 021748
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1148 AM CST MON JAN 2 2017
LAC003-021758-
/O.CAN.KLCH.SV.W.0009.000000T0000Z-170102T1830Z/
Allen LA-
1148 AM CST MON JAN 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEN PARISH IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 200 PM CST for south central,
central and southwestern Louisiana.
LAT...LON 3133 9208 3132 9200 3122 9199 3123 9192
3127 9195 3130 9191 3120 9169 3105 9172
3098 9180 3086 9182 3067 9173 3039 9181
3042 9188 3038 9206 3012 9233 3026 9278
3049 9266 3055 9259 3061 9260 3146 9217
TIME...MOT...LOC 1748Z 285DEG 50KT 3138 9200 3027 9248
$$
LAC001-009-039-053-079-097-021830-
/O.CON.KLCH.SV.W.0009.000000T0000Z-170102T1830Z/
Jefferson Davis LA-Rapides LA-Evangeline LA-St. Landry LA-
Avoyelles LA-Acadia LA-
1148 AM CST MON JAN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR NORTHEASTERN JEFFERSON DAVIS...EASTERN RAPIDES...EVANGELINE...ST.
LANDRY...AVOYELLES AND ACADIA PARISHES...
At 1148 AM CST, severe thunderstorms were located along a line
extending from near Larto to near Egan, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Opelousas, Crowley, Eunice, Jennings, Rayne, Ville Platte,
Marksville, Church Point, Bunkie, Mamou, Simmesport, Basile, Iota,
Leonville, Arnaudville, Melville, Moreauville, Cheneyville, Turkey
Creek and Palmetto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 200 PM CST for south central,
central and southwestern Louisiana.
LAT...LON 3133 9208 3132 9200 3122 9199 3123 9192
3127 9195 3130 9191 3120 9169 3105 9172
3098 9180 3086 9182 3067 9173 3039 9181
3042 9188 3038 9206 3012 9233 3026 9278
3049 9266 3055 9259 3061 9260 3146 9217
TIME...MOT...LOC 1748Z 285DEG 50KT 3138 9200 3027 9248
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Brazzell368
WWUS54 KLCH 021803
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1203 PM CST MON JAN 2 2017
LAC079-021812-
/O.CAN.KLCH.SV.W.0009.000000T0000Z-170102T1830Z/
Rapides LA-
1203 PM CST MON JAN 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RAPIDES PARISH IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 200 PM CST for south
central, central and southwestern Louisiana.
LAT...LON 3132 9200 3130 9202 3122 9199 3123 9192
3127 9195 3130 9191 3120 9169 3105 9172
3086 9182 3067 9173 3039 9181 3042 9188
3038 9206 3012 9233 3026 9278 3055 9259
3061 9260 3100 9241 3096 9221 3132 9223
TIME...MOT...LOC 1802Z 282DEG 37KT 3135 9185 3024 9233
$$
LAC001-009-039-053-097-021830-
/O.CON.KLCH.SV.W.0009.000000T0000Z-170102T1830Z/
Jefferson Davis LA-Evangeline LA-St. Landry LA-Avoyelles LA-
Acadia LA-
1203 PM CST MON JAN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR NORTHEASTERN JEFFERSON DAVIS...EVANGELINE...ST. LANDRY...
AVOYELLES AND ACADIA PARISHES...
At 1202 PM CST, severe thunderstorms were located along a line
extending from New Era to near Crowley, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Opelousas, Crowley, Eunice, Jennings, Rayne, Ville Platte,
Marksville, Church Point, Bunkie, Mamou, Simmesport, Basile, Iota,
Leonville, Arnaudville, Melville, Moreauville, Turkey Creek, Palmetto
and Morrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 700 PM CST for south central,
central and southwestern Louisiana.
LAT...LON 3132 9200 3130 9202 3122 9199 3123 9192
3127 9195 3130 9191 3120 9169 3105 9172
3086 9182 3067 9173 3039 9181 3042 9188
3038 9206 3012 9233 3026 9278 3055 9259
3061 9260 3100 9241 3096 9221 3132 9223
TIME...MOT...LOC 1802Z 282DEG 37KT 3135 9185 3024 9233
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Brazzell349
WWUS54 KLCH 021810
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1210 PM CST MON JAN 2 2017
LAC001-009-039-053-097-021830-
/O.CON.KLCH.SV.W.0009.000000T0000Z-170102T1830Z/
Jefferson Davis LA-Evangeline LA-St. Landry LA-Avoyelles LA-
Acadia LA-
1210 PM CST MON JAN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR EAST CENTRAL JEFFERSON DAVIS...SOUTHEASTERN EVANGELINE...ST.
LANDRY...AVOYELLES AND ACADIA PARISHES...
At 1210 PM CST, severe thunderstorms were located along a line
extending from near Acme to near Palmetto to near Egan, moving east
at 80 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Opelousas, Crowley, Eunice, Jennings, Rayne, Ville Platte,
Marksville, Church Point, Bunkie, Mamou, Simmesport, Iota, Leonville,
Arnaudville, Melville, Moreauville, Palmetto, Morrow, Bordelonville
and Bayou Current.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 700 PM CST for south central,
central and southwestern Louisiana.
LAT...LON 3123 9192 3130 9191 3120 9169 3105 9172
3086 9182 3067 9173 3039 9181 3042 9188
3038 9206 3012 9233 3026 9278 3096 9221
3132 9223 3132 9200 3130 9202 3122 9199
TIME...MOT...LOC 1810Z 285DEG 68KT 3133 9175 3065 9192 3021 9245
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BrazzellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 9:19 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Jan 2, 9:19 AM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
919 AM CST Mon Jan 2 2017
.UPDATE...
Will continue to be monitoring line of storms as it moves
through the forecast area today. Line of strong to possibly severe
storms is moving through SE Texas. Good marine layer has been
noted on 12Z LCH sounding with elevated showers and isolated
storms ahead of the line. Forecast is generally on track for this
line to move through southwest and south central Louisiana through
the afternoon. For now..no substantial changes to forecasts
although will be frequently adjusting POPs and hazards as line of
storms moves through the area.
&&
.DISCUSSION...
Short Term...Today through Wednesday...
The main weather story will thunderstorm activity late this
morning through this afternoon. Convection that developed in the
warm sector has exited the CWA and additional activity has yet to
develop this morning. Further west, IR satellite imagery shows
thunderstorms have developed along and behind the cold front
located over central TX. This cold front will be the primary
forcing mechanism for convection today. Ahead of the front,
surface dewpoints in the upper 60s to low 70s and surface
temperatures will result in a moderately unstable atmosphere. This
instability combined with bulk shear of 40-50 knots across the
region will be supportive of severe thunderstorms. The Storm
Prediction Center has included the majority of the CWA in a Slight
Risk for severe weather. The potential for severe thunderstorms
appears most likely from SW LA into CENLA which SPC has
highlighted with an Enhanced Risk. While the primary risk from
these storms will be damaging winds, there is also the potential
for large hail and tornadoes this afternoon.
With regards to the timing of these thunderstorms, the cold front
is currently forecast to enter SE TX by early to mid morning.
The thunderstorms are expected to reach the western tier of
parishes by mid morning and Acadiana by early afternoon. Thunderstorm
activity is expected to be east of the area by Monday evening,
with west winds behind the front ushering drier air into the
region. Finally rid of the marine airmass that has been in place,
cooler temperatures are expected Monday night with still warm but
lower readings Tuesday afternoon.
Long Term...Wednesday through Monday...
Model guidance develops a broad, longwave trough across a
majority of the CONUS during the later half of the forecast
period. In addition, a cutoff low is forecast to be located off of
the Pacific Coast. Unfortunately, there is no consensus among the
model guidance with regard to the evolution of this cutoff low
becoming reintegrated with the main trough. For now, continued
with a blended guidance approach and small PoPs Thursday night
through Sunday based on EPS/GEFS rainfall probabilities.
MARINE...
AREAS OF DENSE FOG WILL CONTINUE OVER THE COASTAL LAKES AND BAYS
THROUGH MID MORNING AHEAD OF A FRONTAL BOUNDARY APPROACHING FROM
THE WEST. MOST OF THE DENSE FOG SHOULD DISSIPATE BY MID MORNING
AS SOUTHERLY WINDS INCREASE AHEAD OF THE FRONT. THUNDERSTORMS ARE
EXPECTED TO ACCOMPANY THE FRONT, SOME OF WHICH COULD BE SEVERE
WITH STRONG WINDS. THE FRONT IS FORECAST TO MOVE QUICKLY THROUGH
THE COASTAL WATERS AND EXIT THE REGION BY THIS EVENING. BEHIND THE
FRONT, DRIER CONDITIONS AND WEST WINDS WILL PREVAIL THROUGH
TUESDAY. AN AREA OF HIGH PRESSURE IS THEN FORECAST TO BUILD SOUTH
OVER THE COASTAL WATERS RESULTING IN PREDOMINATELY NORTHERLY FLOW
THROUGH THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 51 73 49 / 90 10 0 0
LCH 74 54 73 51 / 90 0 0 0
LFT 77 55 75 52 / 100 10 0 0
BPT 77 53 74 49 / 90 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 6 PM CST this evening for LAZ033-042>045-
052>055-074.
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ450-452-
455-470-472-475.
SMALL CRAFT EXERCISE CAUTION until 6 PM CST this evening for
GMZ430-432-435.
&&
PUBLIC...04Hazardous weather outlook, Jan 2, 5:26 AM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 526 AM CST MON JAN 2 2017 LAZ027>033-041>045-052>055-073-074-031130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON- 526 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS FROM LATE THIS MORNING THROUGH EARLY THIS AFTERNOON ACROSS SOUTHWEST LOUISIANA INTO ACADIANA. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND FREQUENT LIGHTNING. LARGE HAIL AND PERHAPS A TORNADO COULD ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. ADDITIONALLY...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS. THIS COULD LEAD TO FLASH FLOODING...PARTICULARLY ACROSS PORTIONS OF ACADIANA WHICH HAVE SEEN THREE TO FIVE INCHES OF RAIN OVER THE PAST TWO DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE LATER TODAY. GMZ430-432-435-450-452-455-470-472-475-031130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 526 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE POSSIBLE THROUGH MID MORNING AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS RESULTING IN ELEVATED SEAS OF 3 TO 5 FEET OUT TO 20 NM AND 5 TO 8 FEET BEYOND 20 NM. THE PASSAGE OF THE COLD FRONT WILL BRING THE POTENTIAL FOR STRONG TO SEVERE STORMS THROUGHOUT THE DAY. FREQUENT LIGHTNING...STRONG WINDS...WATERSPOUTS...AND HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE LATER TODAY. TXZ180-201-215-216-259>262-031130- TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- 526 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS AFTERNOON. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND FREQUENT LIGHTNING. LARGE HAIL AND PERHAPS A TORNADO COULD ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE LATER TODAY.
In the hours before
Special weather statement, Jan 2, 6:42 AM CST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
642 AM CST MON JAN 2 2017
TXZ180-201-259>262-021330-
Northern Jasper TX-Tyler TX-Southern Jasper TX-Southern Newton TX-
Northern Newton TX-Hardin TX-
642 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR TYLER...NORTHERN HARDIN...JASPER
AND NORTHWESTERN NEWTON COUNTIES UNTIL 730 AM CST...
At 642 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Chester to near Wildwood
to near Batson. Movement was east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Jasper, Silsbee, Woodville, Kirbyville, Kountze, Colmesneil, Chester,
Thicket, Fred, Ebenezer, Rockland, Buna, Call, Town Bluff, Warren,
Wildwood, Browndell, Roganville, Votaw and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 200 PM CST for southeastern
Texas.
LAT...LON 3047 9471 3049 9454 3053 9454 3101 9466
3106 9456 3105 9449 3103 9448 3103 9447
3111 9406 3113 9404 3115 9389 3056 9385
3048 9387 3040 9391 3030 9461 3026 9465
TIME...MOT...LOC 1242Z 268DEG 47KT 3101 9454 3055 9453 3024 9465
06Special weather statement, Jan 2, 8:21 AM CST, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
821 AM CST MON JAN 2 2017
TXZ180-259-021500-
Northern Jasper TX-Tyler TX-
821 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TYLER AND
NORTHWESTERN JASPER COUNTIES UNTIL 900 AM CST...
At 820 AM CST, Doppler radar was tracking a strong thunderstorm over
Chester, moving east at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Colmesneil, Chester, Rockland, Ebenezer and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Sam Rayburn, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
A tornado watch remains in effect until 200 PM CST for southeastern
Texas.
LAT...LON 3106 9456 3105 9449 3103 9448 3103 9447
3111 9409 3093 9405 3083 9461 3101 9466
TIME...MOT...LOC 1420Z 254DEG 34KT 3093 9464
BrazzellLocal storm report, Jan 2, 8:41 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
841 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG CHESTER 30.92N 94.60W
01/02/2017 TYLER TX LAW ENFORCEMENT
TREE DOWN ACROSS ROAD NEAR CHESTER.
&&Local storm report, Jan 2, 9:36 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
936 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM TSTM WND DMG BROWNDELL 31.13N 93.99W
01/02/2017 JASPER TX EMERGENCY MNGR
SEVERAL LARGE TREES DOWN IN THE RAYBURN BROWNDELL AREA.
&&Special weather statement, Jan 2, 10:47 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1047 AM CST MON JAN 2 2017
LAZ041>043-073-074-TXZ215-216-021730-
Jefferson Davis LA-West Cameron LA-East Cameron LA-Acadia LA-
Calcasieu LA-Jefferson TX-Orange TX-
1047 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...JEFFERSON
DAVIS...CALCASIEU AND NORTHWESTERN ACADIA PARISHES...SOUTHEASTERN
ORANGE AND SOUTHEASTERN JEFFERSON COUNTIES UNTIL 1130 AM CST...
At 1047 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Topsy to 6 miles west of Sabine Pass to 14
miles south of High Island. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Port Arthur, Sulphur, Orange, Nederland, Groves, Port
Neches, Eunice, Bridge City, Cameron, Westlake, West Orange, Welsh,
Vinton, Iowa, Elton, Fenton, Moss Bluff, Lake Charles Regional
Airport and Central Gardens.
A tornado watch remains in effect until 200 PM CST for central and
southwestern Louisiana...and southeastern Texas.
LAT...LON 2984 9424 3044 9339 3040 9339 3044 9278
3049 9277 3048 9241 2978 9327 2980 9334
2978 9335 2975 9368 2969 9383 2980 9391
2985 9379 2997 9376 3000 9379 2999 9386
2981 9395 2968 9385 2967 9405 2956 9435
TIME...MOT...LOC 1647Z 308DEG 23KT 3040 9308 2974 9401 2938 9431
13Local storm report, Jan 2, 10:53 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1053 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG 5 NW ORETTA 30.58N 93.50W
01/02/2017 BEAUREGARD LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS TREES DOWN ON HWY 27 NORTHWEST OF
ORETTA.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 6:20 PM CST | Marine Dense Fog Advisory | LCH | 15 hr | |
| Jan 2, 1:56 AM CST | Special Weather Statement | LCH | Beauregard | 34 min |
| Jan 2, 1:59 AM CST | Special Weather Statement | LCH | Avoyelles | 31 min |
| Jan 2, 2:03 AM CST | Special Weather Statement | LCH | Evangeline | 42 min |
| Jan 2, 3:32 AM CST | Special Weather Statement | LCH | Vernon | 43 min |
| Jan 2, 9:11 AM CST | Severe Thunderstorm Warning | LCH | Vernon | 64 min |
| Jan 2, 9:46 AM CST | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 59 min |
| Jan 2, 9:57 AM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 48 min |
| Jan 2, 10:10 AM CST | Tornado Warning | LCH | Vernon | 19 min |
| Jan 2, 10:32 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Evangeline, Rapides and 1 more | 58 min |
| Jan 2, 10:37 AM CST | Special Marine Warning | LCH | 53 min | |
| Jan 2, 10:47 AM CST | Special Weather Statement | LCH | Calcasieu, Cameron, Jefferson Davis | 43 min |
| Jan 2, 11:19 AM CST | Areal Flood Advisory | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 3 hr |
| Jan 2, 11:31 AM CST | Special Weather Statement | LCH | Cameron | 59 min |
| Jan 2, 11:32 AM CST | Special Marine Warning | LCH | 58 min | |
| Jan 2, 11:59 AM CST | Flash Flood Warning | LCH | Acadia, Avoyelles, Evangeline, Jefferson Davis, Rapides, Saint Landry | 4 hr |
| Jan 2, 12:26 PM CST | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 34 min |
| Jan 2, 12:28 PM CST | Special Weather Statement | LCH | Acadia, Lafayette, Vermilion | 47 min |
| Jan 2, 12:49 PM CST | Areal Flood Advisory | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 3 hr |
| Jan 2, 1:28 PM CST | Special Weather Statement | LCH | Saint Martin, St. Mary | 47 min |
| Jan 2, 2:42 PM CST | Special Weather Statement | LCH | Saint Martin, St. Mary | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.